Alert archive / West Virginia / Severe Thunderstorm Warnings in 2007

Severe Thunderstorm Warning 98, NWS Baltimore/Washington

June 12, 2007Hampshire County, West Virginia

NWS Baltimore/Washington issued this severe thunderstorm warning at Jun 12, 2007, 8:27 PM EDT for Hampshire County, West Virginia. It was in force for 63 min. No storm report in the archive falls inside the area while it was in force.

The area

The counties it named.

The facts

Issued
Jun 12, 2007, 8:27 PM EDT (00:27 UTC)
Expired
Jun 12, 2007, 9:30 PM EDT
In force
63 min
Issued by
NWS Baltimore/Washington
Area
Counties, with a storm outline in the text

County Hampshire County, WV

The radar

The Sterling radar (KLWX), 104 km from the middle of the area, began a volume at 00:28 UTC, the scan nearest the moment this went out.

Open the radar archive at this moment

The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.

The nearest sounding before it

Washington/Dulle, VA (KIAD), launched 00:00Z, 0.5 hours before the alert went out and 112 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.

Skew-T log-pSkew-T log-p diagram, Washington/Dulle, VA at 00:00Z on 2007-06-13Temperature and dew point through the depth of the atmosphere, with the mixed-layer parcel. CAPE 58 joules per kilogram.LCLLFCEL10008507005003002001001 km2 km3 km6 km9 km12 km15 km-30°-20°-10°0°10°20°30°40°
Temperature in red, dew point in green, the mixed-layer parcel dashed.
HodographHodograph, Washington/Dulle, VA at 00:00Z on 2007-06-13The wind through the lowest 10 kilometers. Zero to 1 km storm-relative helicity 34 square meters per square second.1939Sfc1 km3 km6 km9 kmRMLM
The wind turning with height, colored by layer: ground to 1 km, 1 to 3 km, 3 to 6 km, 6 to 10 km.
Mixed-layer CAPE
58 J/kg
Mixed-layer CIN
-51 J/kg
Mixed-layer LCL
1627 m above ground
0-6 km bulk shear
13 kt
0-1 km storm-relative helicity
34 m²/s²
0-3 km storm-relative helicity
34 m²/s²
Significant tornado parameter
0.0
Supercell composite
0.0

Open this sounding in Storm Lab

What forecasters said that day

The local office's own words before this severe thunderstorm warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Baltimore/Washington wrote its last area forecast discussion before this severe thunderstorm warning went out at Jun 12, 2:27 PM EDT, 6 hours earlier.

Area forecast discussion, Jun 12, 2:27 PM EDT, 6 hours before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE BALTIMORE MD/WASHINGTON DC
227 PM EDT TUE JUN 12 2007

.SYNOPSIS...

A CUT OFF LOW OVER THE WRN ATLC WILL BE RESPONSIBLE FOR UNSETTLED
WEATHER ALONG THE EASTERN SEABOARD NEXT TWO DAYS. HIGH PRES WILL
THEN BUILD SOUTH FROM NEW ENGLAND THURS THROUGH SAT.

&&

.NEAR TERM /UNTIL 8 PM THIS EVENING/...

SVR TSTM WATCH IN EFFECT TIL 8PM. GREATEST THREAT IS LARGE HAIL
WITH WBZ OF AROUND 10KFT AND CAPE UP TO 1500 J/KG. ACTIVITY OVER
NE PA AND NJ ATTM WILL CONTINUE TO PROPAGATE TO THE SW THROUGH
EARLY EVENING. PLEASE SEE LATEST NOW/SPS/SVR WARNINGS FOR
UPDATES ON CONVECTION.

&&

.SHORT TERM /8 PM THIS EVENING THROUGH 6 PM WEDNESDAY/...

ACTIVITY SHOULD WANE THIS EVENING WITH LOSS OF HEATING BUT STILL
CANT RULED OUT ISOLD SHOWERS OVERNIGHT. MODEL GUIDANCE ALSO
SUGGEST MARINE LYR WILL START ADVECTING INLAND TOWARD DAYBREAK.

DISTURBANCES ROTATING AROUND WRN ATLC UPPER LOW WILL MAINTAIN THE
THREAT FOR SHOWERS AND THUNDERSTORMS. HOWEVER...MAIN DIFFERENCE TO TODAY IS
THAT IT APPEARS THAT THERE WILL BE MORE CLOUDS AND ATMOSPHERE
WILL BE MORE STABLE AS A RESULT. MODEL SOUNDINGS SHOW A
STRENGTHENING SUBSIDENCE INVERSION ALOFT OVR THE EAST AND ALG THE
BAY SO THUNDER MAY BE JUST CONFINED TO W OF THE BLUE RIDGE MTNS.
ATTM...INSTABILITY DOES NOT LOOK HIGH ENOUGH TO SUPPORT A SVR THREAT.

&&

.LONG TERM /WEDNESDAY NIGHT THROUGH TUESDAY/...

A CUT OFF LOW WILL CONTINUE TO SPIN ACROSS THE WESTERN ATLANTIC
WHILE A STRONG RIDGE OF HIGH PRESSURE REMAINS CENTERED OVER THE
WESTERN GREAT LAKES. THIS WILL PROVIDE A NORTHERLY FLOW
ALOFT...BRINGING COOL CONDITIONS FOR THIS TIME OF YEAR. ALSO...A
SURFACE HIGH OVER NEW ENGLAND WILL SLOWLY BUILD SOUTH ALONG THE MID
ATLANTIC COAST HELPING TO PUSH A BACKDOOR COLD FRONT THROUGH THE
REGION...ENHANCING THE MARINE FLOW. AS FOR PRECIP...PLENTY OF LOW
LEVEL MOISTURE AND WEAK FORCING FROM THE BACK DOOR FRONT WILL BRING
THE CHANCE FOR SHOWERS AND THUNDERSTORMS WEDNESDAY
NIGHT...ESPECIALLY ACROSS THE WESTERN ZONES DURING THE EVENING.
THERE MAY STILL BE ISOLATED SHOWERS ACROSS THE WESTERN ZONES FOR
THURSDAY AND THURSDAY NIGHT CLOSER TO WHERE THE BOUNDARY IS EXPECTED
TO STALL OUT.

FRIDAY AND FRIDAY NIGHT:

HIGH PRESSURE WILL CONTINUE TO BUILD SOUTH OVER THE REGION.
TEMPERATURES FRIDAY WILL CONTINUE TO BE BELOW NORMAL FOR THIS TIME
OF YEAR. MOST PLACES WILL BE DRY FRIDAY...BUT WE LEFT ISOLATED
SHOWERS IN THE FORECAST ACROSS THE EXTREME SOUTHWEST CLOSER TO THE
STALLED BOUNDARY.

SATURDAY THROUGH TUESDAY:

THE UPPER LEVEL LOW OVER THE WESTERN ATLANTIC WILL SLOWLY MOVE OFF
TO THE NORTHEAST ALLOWING FOR A WARMING TREND ALONG WITH SOME MORE
SUNSHINE AS WELL. THERE IS STILL THE SLIGHT CHANCE FOR A SHOWER OR
THUNDERSTORM SUNDAY AS A WEAK BOUNDARY APPROACHES BUT AT THIS TIME
MOST PLACES SHOULD TURN OUT DRY.

&&

.AVIATION /18Z TUESDAY THROUGH SUNDAY/...

SCT TSTMS THRU 0Z. MVFR CIGS TOMORROW MORNING WITH MARINE PUSH AND
AGAIN THU MORNING. TSTM THREAT NOT AS HIGH TOMORROW.

&&

.MARINE...EAST WINDS GENERALLY LESS THAN 10 KTS. SCT TSTMS THRU
EARLY THIS EVENING.

&&

.LWX WATCHES/WARNINGS/ADVISORIES...
DC...NONE.
MD...NONE.
VA...NONE.
WV...NONE.
MARINE...NONE.

&&

SYNOPSIS...LFR
NEAR TERM...LFR
SHORT TERM...LFR
LONG TERM...BJL
AVIATION...LFR
MARINE...BJL
Hazardous weather outlook, Jun 12, 1:08 PM EDT, 7 hours 19 minutes before
HAZARDOUS WEATHER OUTLOOK
NATIONAL WEATHER SERVICE BALTIMORE MD/WASHINGTON DC
108 PM EDT TUE JUN 12 2007

ANZ530>537-DCZ001-MDZ003>007-009>011-013-014-016>018-501-502-
VAZ021-025>031-036>042-050>057-WVZ050>055-501>504-131000-
CHESAPEAKE BAY NORTH OF POOLES ISLAND MD-
CHESAPEAKE BAY FROM POOLES ISLAND TO SANDY POINT MD-
CHESAPEAKE BAY FROM SANDY POINT TO NORTH BEACH MD-
CHESAPEAKE BAY FROM NORTH BEACH TO DRUM POINT MD-
CHESAPEAKE BAY FROM DRUM POINT MD TO SMITH POINT VA-
TIDAL POTOMAC FROM KEY BRIDGE TO INDIAN HEAD MD-
TIDAL POTOMAC FROM INDIAN HEAD TO COBB ISLAND MD-
TIDAL POTOMAC FROM COBB ISLAND MD TO SMITH POINT VA-
DISTRICT OF COLUMBIA-WASHINGTON-FREDERICK MD-CARROLL-
NORTHERN BALTIMORE-HARFORD-MONTGOMERY-HOWARD-SOUTHERN BALTIMORE-
PRINCE GEORGES-ANNE ARUNDEL-CHARLES-ST. MARYS-CALVERT-
EXTREME WESTERN ALLEGANY-CENTRAL AND EASTERN ALLEGANY-HIGHLAND-
AUGUSTA-ROCKINGHAM-SHENANDOAH-FREDERICK VA-PAGE-WARREN-CLARKE-
NELSON-ALBEMARLE-GREENE-MADISON-RAPPAHANNOCK-FAUQUIER-LOUDOUN-
ORANGE-CULPEPER-PRINCE WILLIAM/MANASSAS/MANASSAS PARK-FAIRFAX-
ARLINGTON/FALLS CHURCH/ALEXANDRIA-STAFFORD-SPOTSYLVANIA-
KING GEORGE-HAMPSHIRE-MORGAN-BERKELEY-JEFFERSON-PENDLETON-HARDY-
WESTERN GRANT-EASTERN GRANT-WESTERN MINERAL-EASTERN MINERAL-
108 PM EDT TUE JUN 12 2007

THIS HAZARDOUS WEATHER OUTLOOK IS FOR MARYLAND WEST OF THE
EASTERN SHORE INCLUDING THE CHESAPEAKE BAY AND EAST OF GARRETT
COUNTY...EASTERN WEST VIRGINIA...NORTHERN AND CENTRAL VIRGINIA...
WASHINGTON DC AND THE TIDAL POTOMAC RIVER.

.DAY ONE...THIS AFTERNOON AND TONIGHT

SEVERE THUNDERSTORMS ARE EXPECTED THIS AFTERNOON AND EARLY THIS
EVENING ACROSS THE AREA. AN UPPER LEVEL DISTURBANCE OVER THE
NORTHEAST WILL MOVE TO THE SOUTHWEST THIS AFTERNOON. THUNDERSTORMS
ARE EXPECTED TO DEVELOP EARLY THIS AFTERNOON OVER PENNSYLVANIA AND
NEW JERSEY AND MOVE TO THE SOUTHWEST INTO THE AREA.

THE ATMOSPHERE ALOFT IS VERY COLD AND HAIL IS EXPECTED FROM THE
STRONGEST STORMS THIS AFTERNOON. THE MOST LIKELY TIME FOR SEVERE
WEATHER IS BETWEEN 2 AND 4 PM ACROSS CENTRAL AND NORTHERN
MARYLAND...AND BETWEEN 4 AND 6 PM FURTHER SOUTH ACROSS NORTHERN
VIRGINIA THE DISTRICT OF COLUMBIA AND SOUTHERN MARYLAND.
THUNDERSTORMS ARE EXPECTED TO WEAKEN AS SUNSET APPROACHES.

THE PRIMARY RISK FROM SEVERE THUNDERSTORMS THIS AFTERNOON WILL BE
LARGE HAIL UP TO HALF DOLLAR SIZE.

.DAYS TWO THROUGH SEVEN...WEDNESDAY THROUGH MONDAY

NO HAZARDOUS WEATHER IS EXPECTED AT THIS TIME.

.SPOTTER INFORMATION STATEMENT...

SPOTTER ACTIVATION IS NECESSARY THIS AFTERNOON AND EARLY EVENING.

MANNING

In the hours before

Local storm report, Jun 12, 7:44 PM EDT, 43 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE BALTIMORE MD/WASHINGTON DC
744 PM EDT TUE JUN 12 2007

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

0622 PM     TSTM WND DMG     2 E BERRYVILLE          39.15N 77.94W
06/12/2007                   CLARKE             VA   LAW ENFORCEMENT

            TREE DOWN ON RT 7.

&&

SMZ
Special weather statement, Jun 12, 7:53 PM EDT, 34 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE BALTIMORE MD/WASHINGTON DC
753 PM EDT TUE JUN 12 2007

MDZ502-130030-
CENTRAL AND EASTERN ALLEGANY MD-
753 PM EDT TUE JUN 12 2007

...STRONG THUNDERSTORMS TO AFFECT CENTRAL AND EASTERN ALLEGANY
COUNTY...

AT 753 PM EDT...DOPPLER RADAR INDICATED A STRONG THUNDERSTORM OVER
BELLEGROVE...MOVING SOUTHWEST AT 45 MPH.

THIS STORM WILL BE CAPABLE OF PRODUCING SMALL HAIL AND WIND GUSTS TO
50 MPH.

THE COMMUNITIES OF GREEN RIDGE AND PUMPKIN CENTER WILL BE AFFECTED BY
THIS STORM.

RESIDENTS IN THESE AREAS SHOULD REMAIN ALERT IN CASE WARNINGS ARE
ISSUED.

MANNING
Local storm report, Jun 12, 7:55 PM EDT, 32 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE BALTIMORE MD/WASHINGTON DC
755 PM EDT TUE JUN 12 2007

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

0716 PM     TSTM WND DMG     FLINT HILL              38.76N 78.10W
06/12/2007                   RAPPAHANNOCK       VA   LAW ENFORCEMENT

            TREES DOWN ON CREST HILL RD.

&&

SMZ
Special weather statement, Jun 12, 7:59 PM EDT, 28 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE BALTIMORE MD/WASHINGTON DC
759 PM EDT TUE JUN 12 2007

VAZ027-029-039-130030-
MADISON VA-PAGE VA-SHENANDOAH VA-
759 PM EDT TUE JUN 12 2007

...STRONG THUNDERSTORMS TO AFFECT MADISON...PAGE AND SHENANDOAH
COUNTIES...

AT 759 PM EDT...DOPPLER RADAR INDICATED STRONG THUNDERSTORMS ALONG A
LINE EXTENDING FROM HARMONY TO FORDSVILLE...MOVING SOUTH AT 20 MPH.

THESE STORMS WILL BE CAPABLE OF PRODUCING SMALL HAIL AND WIND GUSTS
TO 50 MPH.

THE COMMUNITIES OF LURAY...MOUNT JACKSON...MADISON...STANLEY AND BIG
MEADOWS WILL BE AFFECTED BY THESE STORMS.

RESIDENTS IN THESE AREAS SHOULD REMAIN ALERT IN CASE WARNINGS ARE
ISSUED.

MANNING
Local storm report, Jun 12, 8:05 PM EDT, 22 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE BALTIMORE MD/WASHINGTON DC
805 PM EDT TUE JUN 12 2007

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

0726 PM     TSTM WND DMG     6 SSW STAFFORD          38.34N 77.44W
06/12/2007                   STAFFORD           VA   LAW ENFORCEMENT

            TREES DOWN.

&&

SMZ
Local storm report, Jun 12, 8:26 PM EDT, 1 minute before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE BALTIMORE MD/WASHINGTON DC
826 PM EDT TUE JUN 12 2007

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

0817 PM     TSTM WND DMG     2 NW NEW MARKET         38.67N 78.70W
06/12/2007                   SHENANDOAH         VA   LAW ENFORCEMENT

            TREE DOWN ON WISSLER RD.

&&

SMZ

The office that day

Everything else NWS Baltimore/Washington issued on the same UTC day.

IssuedProductOfficeCountiesLasted
Jun 12, 8:07 PM EDTSevere Thunderstorm WarningLWXShenandoah28 min
Jun 13, 1:43 PM EDTSpecial Marine WarningLWX92 min
Jun 13, 1:58 PM EDTSpecial Marine WarningLWX92 min
Jun 13, 3:27 PM EDTSevere Thunderstorm WarningLWXFairfax, City of Fairfax, City of Falls Church63 min
Jun 13, 4:01 PM EDTSevere Thunderstorm WarningLWXLoudoun41 min
Jun 13, 4:17 PM EDTTornado WarningLWXFairfax, Loudoun9 min
Jun 13, 4:32 PM EDTSpecial Marine WarningLWX88 min
Jun 13, 6:51 PM EDTSpecial Marine WarningLWX84 min
Jun 13, 7:00 PM EDTSevere Thunderstorm WarningLWXClarke, Frederick, City of Winchester35 min
Jun 13, 7:16 PM EDTSevere Thunderstorm WarningLWXShenandoah, Warren59 min
Jun 12, 8:23 PM EDTTornado WarningLWXAllegany11 min
Jun 13, 1:40 PM EDTSevere Thunderstorm WarningLWXPrince George's50 min
Jun 13, 2:43 PM EDTSevere Thunderstorm WarningLWXPrince George's29 min
Jun 13, 2:44 PM EDTSevere Thunderstorm WarningLWXMontgomery46 min
Jun 13, 4:03 PM EDTSevere Thunderstorm WarningLWXHarford57 min
Jun 13, 4:31 PM EDTSevere Thunderstorm WarningLWXBaltimore, City of Baltimore74 min
Jun 13, 4:51 PM EDTTornado WarningLWXBaltimore, Harford39 min
Jun 13, 4:58 PM EDTSevere Thunderstorm WarningLWXCarroll, Frederick, Washington77 min
Jun 13, 5:33 PM EDTTornado WarningLWXBaltimore27 min
Jun 13, 5:44 PM EDTSevere Thunderstorm WarningLWXHoward61 min
Jun 13, 6:19 PM EDTSevere Thunderstorm WarningLWXWashington56 min
Jun 13, 6:21 PM EDTSevere Thunderstorm WarningLWXAllegany54 min
Jun 13, 6:25 PM EDTSevere Thunderstorm WarningLWXMontgomery65 min
Jun 12, 8:33 PM EDTTornado WarningLWXHampshire42 min
Jun 12, 8:58 PM EDTTornado WarningLWXHardy47 min
Jun 12, 9:07 PM EDTSevere Thunderstorm WarningLWXGrant, Mineral53 min
Jun 12, 9:52 PM EDTSevere Thunderstorm WarningLWXPendleton38 min
Jun 13, 6:03 PM EDTSevere Thunderstorm WarningLWXBerkeley, Jefferson57 min
Jun 13, 6:36 PM EDTSevere Thunderstorm WarningLWXMineral54 min
Jun 13, 7:22 PM EDTSevere Thunderstorm WarningLWXMineral41 min

Nearby

Severe Thunderstorm Warnings in West Virginia, 2007Every severe thunderstorm warning in 2007

Sources

The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.